Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Burning in stomach
|maiden75 - Thu Oct 21, 2004 11:57 pm||
About 4 months ago I started having a painful burning between my navel and chest usually while eating and on and off for hours afterwards. I have to burp and sometimes feel like its a "nervous feeling" in my stomach. I went to the doctor and was presribed Nexium, which worked well. I had a couple of episodes while on Nexium and had an Upper GI done which was normal. My doctor did say they saw a few polyps, but she wasn't concerned at all. My doctor had me stop taking the Nexium and only take it as needed. Well, for the last 2 months I felt no pain and now it has come back again. I do not take any ibuprofen or any of those pills that cause stomach bleeding. She really gave me no diagnosis, just to take the pills as needed. What could be the cause of the pain and should I worry about the polyps?
|DeLWolcott - Fri Oct 07, 2005 9:31 am||
Polyps are common in the general population, so do not worry yourself too much over that if your physician has done the appropriate testing and evaluating. Acid reflux and associated stomach pain comes and goes. Your stomach secretes different amounts of acid constantly. Continue your Nexium as directed by your physician. You may also consider discussing medication that you can take regularly to keep stomach acid at bay and not have to wait the couple of days for relief by doing the on-again/off-again method.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.